Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2009, 5:04 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2009, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 1, 2009, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:35 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON JUN 1 2009 .DISCUSSION... AS UPPER FLOW TURNS FROM NW TO W/SW A WEAK H5 SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE MIDSTATE BY WED. AS FLOW BECOMES MORE PERSISTENT FROM THE SOUTH...ENOUGH MOISTURE AND INSTABILITY WILL ALLOW A SLIGHT CHANCE OF CONVECTION FOR TUE AFTN. AS THE ASSOCIATED FRONT DRAWS CLOSER TO THE MIDSTATE...PRECIP CHANCES WILL INCREASE ACCORDINGLY. THE FRONT SHOULD PASS THE AREA WED NGT WITH PRECIP CHANCES TAPERING OFF THU NGT. UPPER FLOW TURNS TEMPORARILY TO THE NW AS THE UPPER LEVEL RIDGE MOVES INTO THE AREA. LITTLE CHANCE OF PRECIP EXPECTED FOR FRI AND SAT AS A WEAK SFC RIDGE MOVES ACROSS THE AREA. SLY LOW LEVEL FLOW RETURNS EARLY SUN AS THE UPPER RIDGE FLATTENS OUT AND MORE UPPER LEVEL IMPULSES BEGIN TO AFFECT THE MIDSTATE. A SFC LOW MOVES INTO THE PLAINS EARLY SUN WITH A WARM FRONT WELL TO THE NORTH OF THE AREA OVER THE GREAT LAKES STATES. ENOUGH MOISTURE AND INSTABILITY WILL MAKE IT BACK INTO THE AREA TO GENERATE A SLIGHT CHANCE OF CONVECTION FOR SUN AFTN AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 93 66 87 / 10 20 20 40 CLARKSVILLE 63 92 66 84 / 10 20 30 50 CROSSVILLE 58 87 62 80 / 0 10 20 30 COLUMBIA 63 92 67 87 / 10 20 20 40 LAWRENCEBURG 63 91 67 87 / 10 20 20 40 WAVERLY 64 92 66 85 / 10 20 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 1, 5:18 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT MON JUN 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Jun 1, 5:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 SE COLUMBIA 35.60N 87.02W
06/01/2009 E0.88 INCH MAURY TN PUBLIC
&&
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 23 min |
| Jun 1, 5:19 PM CDT | Flash Flood Warning | OHX | Grundy | 86 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 33 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 13 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 16 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.